New Method for Solving Seepage Problems in Nonhomogeneous Media

by I. I. Lyashko, Head; Dept. of Cybernetics, Kiev State Univ., Kiev, U.S.S.R.,
G. E. Mistetskiı, Sr. Lect.; Dept. of Cybernetics, Kiev State Univ., Kiev, U.S.S.R.,

Serial Information: Journal of the Engineering Mechanics Division, 1973, Vol. 99, Issue 4, Pg. 639-648

Document Type: Journal Paper


A new approach is presented for the solution of steady-state laminar seepage flow problems in nonhomogeneous soils (layered soils in particular). Compared with the existing techniques it demonstrates a number of advantages. Selectiveness of calculation, which is of special significance, is characteristic of the method of summary representation and represents part of the technique presented in the paper. The problems of two-dimensional seepage flow under hydraulic structures with arbitrary number of piles and arbitrary shape of the impervious bottom are reviewed. The values of the flowrate and uplift pressures are given and the corresponding graphs presented. The accuracy of the proposed method is demonstrated by comparing the results with calculations based on exact solutions.

Subject Headings: Layered soils | Seepage | Homogeneity | Two-dimensional flow | Hydraulic structures | Arbitration | Steady states | Laminar flow

Services: Buy this book/Buy this article


Return to search